EconPapers    
Economics at your fingertips  
 

Mathematical aspects of the fluctuating barrier problem. Explicit equilibrium and relaxation solutions

Joachim Ankerhold and Philip Pechukas

Physica A: Statistical Mechanics and its Applications, 1998, vol. 261, issue 3, 458-470

Abstract: The diffusive kinetics in a symmetric double well with a high barrier fluctuating randomly in time is investigated by means of the corresponding Fokker–Planck equation. In the Smoluchowski limit explicit solutions for the equilibrium and the relaxation eigenfunctions are given. Moreover, the least negative eigenvalue, the relaxation rate, is calculated for all values of the barrier fluctuation rate.

Keywords: Fluctuation phenomena; Random processes; Probability theory; Nonequilibrium kinetics (search for similar items in EconPapers)
Date: 1998
References: View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378437198002969
Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:phsmap:v:261:y:1998:i:3:p:458-470

DOI: 10.1016/S0378-4371(98)00296-9

Access Statistics for this article

Physica A: Statistical Mechanics and its Applications is currently edited by K. A. Dawson, J. O. Indekeu, H.E. Stanley and C. Tsallis

More articles in Physica A: Statistical Mechanics and its Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:phsmap:v:261:y:1998:i:3:p:458-470